Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 35, NWS Blacksburg, VA

April 8, 2020Halifax County, Pittsylvania County, Virginia; Caswell County, Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 8, 2020, 6:43 PM EDT for Halifax County, Pittsylvania County, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 6:43 PM EDT (22:43 UTC)
Expired
Apr 8, 2020, 7:15 PM EDT
In force
32 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Caswell County, NC, Rockingham County, NC, Halifax County, VA, Pittsylvania County, VA

The radar

The Raleigh/Durham radar (KRAX), 110 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 6:45 PM EDTTSTM WND DMG3 S Semora, NCTREE DOWN, 4887 SOLOMONLEA ROAD.
Apr 8, 6:45 PM EDTTSTM WND DMG4 Se Camp Springs, NCTREE DOWN AT THE INTERSECTION OF PAGETOWN AND KERRS CHAPEL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

733 
WUUS51 KRNK 082243
SVRRNK
NCC033-157-VAC083-143-082315-
/O.NEW.KRNK.SV.W.0035.200408T2243Z-200408T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
643 PM EDT Wed Apr 8 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southern Rockingham County in north central North Carolina...
  Caswell County in north central North Carolina...
  Southeastern Pittsylvania County in south central Virginia...
  Southern Halifax County in south central Virginia...

* Until 715 PM EDT.

* At 642 PM EDT, severe thunderstorms were located along a line
  extending from Turbeville to Topnot to 6 miles southwest of Camp
  Springs to Ellisboro, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Reidsville...
  Yanceyville...
  Jericho...
  Prospect Hill...
  Turbeville...
  Camp Springs...
  and Milton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3669 7865 3668 7870 3654 7873 3654 7913
      3624 7915 3626 8003 3635 8003 3630 7965
      3637 7943 3668 7920 3670 7864 3663 7855
TIME...MOT...LOC 2242Z 286DEG 33KT 3664 7906 3638 7928 3624 7959 3633
7996

HAIL...1.00IN
WIND...60MPH
 
$$

DS
1 follow-up statement
159 
WWUS51 KRNK 082309
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
709 PM EDT Wed Apr 8 2020

NCC033-157-VAC083-143-082318-
/O.EXP.KRNK.SV.W.0035.000000T0000Z-200408T2315Z/
Rockingham NC-Caswell NC-Pittsylvania VA-Halifax VA-
709 PM EDT Wed Apr 8 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTHERN ROCKINGHAM...CASWELL...SOUTHEASTERN PITTSYLVANIA AND
SOUTHERN HALIFAX COUNTIES WILL EXPIRE AT 715 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central North Carolina...and south central and southwestern
Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3669 7865 3668 7870 3654 7873 3654 7913
      3624 7915 3626 8003 3635 8003 3630 7965
      3637 7943 3668 7920 3670 7864 3663 7855
TIME...MOT...LOC 2308Z 286DEG 33KT 3658 7880 3632 7902 3618 7933 3627
7970

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:08 PM EDT, 35 minutes earlier.

Area forecast discussion, Apr 8, 6:08 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
608 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front will over the upper Mid-West will move
southeast across the Ohio Valley tonight, then across the Mid
Atlantic Region Thursday. Scattered showers and thunderstorms
will precede the front. Behind the front, look for strong
and gusty northwest winds and much colder temperatures.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 605 PM EDT Wednesday...

Severe thunderstorm Watch #087 has been canceled for locations
behind the line of storms that extends from Halifax to Marion.

Scattered strong to severe thunderstorms have developed ahead
of a southward-advancing cold front from northern KY into
southern WV and southwestern VA. Heating ahead of the boundary
has allowed instability to increase, resulting in MLCAPE from
500-1500 J/kg in a corridor from southwestern Virginia northwest
into southern West Virginia. Modestly steep midlevel lapse
rates around 7-7.5 C/km and strong vertical shear, resulting in
long, straight hodographs, will favor supercells capable of
large hail. Furthermore, steepening low level lapse rates could
increase potential for damaging wind gusts. This convection will
track southeast through broad northwesterly flow regime, and
it appears that it will now make it into parts of northwest
North Carolina before sundown.

After sunset expect this activity to wane with lull in the
precipitation threat after from 10 PM to 2AM... then ramping
back up again late tonight. A strong cold front will cross
overhead on Thursday morning. A line of showers and
thunderstorms will precede the frontal boundary and could pose a
marginal risk of severe weather due to damaging winds. Behind
the front, winds will sharply increase from the northwest, and
confidence is growing that a wind advisory may be needed for
Thursday afternoon and Thursday night along the Blue Ridge. For
now, the wind threat is highlighted in the HWO.

Temperatures tonight will be quite mild with many areas
remaining in the 60s for lows, except where any thunderstorm
outflow or rain occurs which could allow temperatures to drop
into the 50s. A brief spike in temperature back into the 70s
may occur Thursday once the morning thunderstorms clear, but
all indications point to steady or falling temperatures in the
mountains with morning temperatures in the 50s/60s mountains,
falling into the upper 40s by the end of the day.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 200 PM EDT Wednesday...

Flow between a large vertically stacked closed low moving through New
England and a large high pushing in from the mid Mississippi valley
will bring string gusty winds and much colder air into the Appalachians
and central mid Atlantic region into the weekend.

Expect winds will be gusting over 45 mph Thursday night into Friday
especially at the higher elevations west of the Blue Ridge. A secondary
surge of cold air will arrive as the upper vorticity axis pushes
through Thursday night and this will squeeze out moisture in upslope
snow showers west of the Ridge with some accumulation possible. Snow
showers will dissipate Friday morning but the gust conditions will
continue into Friday night.

With the surface high centered over the region and low amplitude
ridging aloft expect quiet weather for Saturday.

Highs Saturday will be running about 10 degrees below normal with
mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation
for Saturday will boost temperatures into the lower 60s east, mid/upper
50s west. Looks like potential for frost east of the Ridge Friday night
where winds can diminish in the low spots.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 200 PM EDT Wednesday...

Closed low over the southwestern US will open up with energy ejecting
out and moving into the middle Atlantic region by Sunday. This is a
very dynamic system with the main surface low passing to our west as it
moves northward into the Great Lakes region. Current guidance indicates
the best threat for severe weather will be off to our south. However,
with this much energy in play the system bears watching to see if the
low level jet can advect more unstable air into the region and bring
the severe threat into our neck of the woods. Any way you slice it,
Sunday looks wet with unsettled conditions continuing through the first
part of next week.

&&

.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
As of 1145 AM EDT Wednesday...

Weak outflow boundary bisects the forecast area from BLF-GSO.
This boundary is expected to be the focus for scattered showers
and thunderstorms this afternoon and evening. Winds aloft are
out of the west northwest. Cell movement for any deep convection
is expected to be to the east-southeast at 30 kts. Isolated
severe storms are possible with wind gusts 40-50kts. All
thunderstorms which develop will likely contain at least small
hail. The more robust cores may contain hail stones up to an
inch in diameter.

MVFR ceilings are favored across the mountains with VFR cloud
bases east of the Blue Ridge. Thunderstorms will produce
localized IFR. IFR cigs are also possible along the ridge crests
tonight especially along the western slopes vcnty of KBLF.

Overnight, a new squall line is expected to reach the area from
the west, but most likely after 06Z.

Forecast confidence = moderate.

Extended Aviation Discussion...

A strong cold front crosses the area Thursday morning with
widespread MVFR conditions due to clouds and precipitation.
Winds will be strong and gusty behind the front Thursday night.

Colder high pressure builds into the area on Friday. In general
winds will be diminishing and ceilings will improve to VFR
except some lingering MVFR in the mountains.

Another system may bring rain our way later Saturday with sub-
VFR ceilings, though at the moment confidence is low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...PM
Hazardous weather outlook, Apr 8, 4:21 PM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
421 PM EDT Wed Apr 8 2020

NCZ001>006-018>020-VAZ007-009>018-022-032-033-043-044-058-WVZ042>044-
507-508-091000-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Roanoke-Patrick-Franklin-Henry-Pittsylvania-
Halifax-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
421 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected early Thursday morning. A few
of these storms could become strong to severe with damaging wind
gusts being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ019-020-023-024-034-035-045>047-059-091000-
Alleghany VA-Bath-Botetourt-Rockbridge-Bedford-Amherst-Campbell-
Appomattox-Buckingham-Charlotte-
421 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Tonight.

There is a slight risk for severe thunderstorms this evening.
Strong wind gusts and large hail would be the main concern.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Apr 8, 6:28 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     MARTINSVILLE CITY       36.69N 79.87W
04/08/2020                   CITY OF MARTINSVILLVA   911 CALL CENTER

            OVER A HALF DOZEN TREES DOWN AND AT LEAST
            ONE POWER LINE WITHIN MARTINSVILLE CITY
            LIMITS. TIME ESTIMATED FROM RADAR.

&&

SK
Local storm report, Apr 8, 6:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     FIELDALE                36.71N 79.94W
04/08/2020                   HENRY              VA   911 CALL CENTER

            TWO TREES DOWN IN FIELDALE AREA. TIME
            ESTIMATED FROM RADAR.

&&

SK
Special weather statement, Apr 8, 6:29 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
629 PM EDT Wed Apr 8 2020

NCZ001>003-VAZ009-012-015-082300-
Surry-Ashe-Alleghany-Grayson-Wythe-Smyth-
629 PM EDT Wed Apr 8 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY...NORTHWESTERN SURRY AND ASHE COUNTIES IN NORTHWESTERN
NORTH CAROLINA...SOUTHEASTERN SMYTH...SOUTH CENTRAL WYTHE AND GRAYSON
COUNTIES IN SOUTHWESTERN VIRGINIA...

At 628 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fries to 9 miles northwest of
Whitetop. Movement was south at 40 mph.

Wind gusts up to 50 mph and half inch hail are possible with these
storms.

Locations impacted include...
Galax...
Sparta...
Jefferson...
West Jefferson...
Independence...
Fries...
and Lansing.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3647 8170 3653 8171 3659 8168 3663 8160
      3673 8167 3680 8104 3667 8094 3665 8095
      3664 8093 3641 8076 3638 8104 3641 8104
      3643 8108 3642 8115 3643 8117 3636 8125
      3637 8133 3635 8137 3633 8162 3640 8174
TIME...MOT...LOC 2228Z 354DEG 33KT 3675 8101 3666 8177

BMG
Local storm report, Apr 8, 6:32 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     SPENCER                 36.62N 80.02W
04/08/2020                   HENRY              VA   PUBLIC

&&

SK
Local storm report, Apr 8, 6:35 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
635 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             1 S LEATHERWOOD         36.72N 79.75W
04/08/2020  M1.00 INCH       HENRY              VA   PUBLIC

            QUARTER SIZE HAIL. SOME DENTS IN VEHICLES.

&&

SK
Local storm report, Apr 8, 6:43 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             1 N CHATHAM             36.83N 79.40W
04/08/2020  E1.00 INCH       PITTSYLVANIA       VA   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF QUARTERS COVERING THE
            GROUND.

&&

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:09 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge66 min
Apr 7, 10:16 PM EDTSevere Thunderstorm WarningRNKRockbridge22 min
Apr 7, 10:41 PM EDTSpecial Weather StatementRNKAmherst49 min
Apr 7, 11:17 PM EDTSpecial Weather StatementRNKBuckingham58 min
Apr 8, 5:38 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge41 min
Apr 8, 6:15 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more60 min
Apr 8, 6:36 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell54 min
Apr 8, 10:49 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more26 min
Apr 8, 3:09 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford66 min
Apr 8, 3:37 PM EDTTornado WarningRNKCraig, Giles, Montgomery, Roanoke18 min
Apr 8, 3:50 PM EDTSevere Thunderstorm WarningRNKGiles40 min
Apr 8, 4:02 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Apr 8, 4:07 PM EDTSpecial Weather StatementRNKFloyd, Franklin38 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski23 min
Apr 8, 4:39 PM EDTSpecial Weather StatementRNKFranklin51 min
Apr 8, 4:42 PM EDTSevere Thunderstorm WarningRNKCraig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more33 min
Apr 8, 4:45 PM EDTSpecial Weather StatementRNKCity of Danville45 min
Apr 8, 4:46 PM EDTSpecial Weather StatementRNKTazewell29 min
Apr 8, 4:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania48 min
Apr 8, 4:58 PM EDTSpecial Weather StatementRNKFranklin47 min
Apr 8, 5:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more23 min
Apr 8, 5:16 PM EDTSpecial Weather StatementRNKCity of Danville44 min
Apr 8, 5:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville32 min
Apr 8, 5:30 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania46 min
Apr 8, 5:34 PM EDTSpecial Weather StatementRNKCarroll, Smyth, Wythe26 min
Apr 8, 5:37 PM EDTSevere Thunderstorm WarningRNKHalifax23 min
Apr 8, 5:48 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Smyth, Tazewell, Wythe42 min
Apr 8, 5:59 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville46 min
Apr 8, 6:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Apr 8, 6:01 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania59 min
Apr 8, 6:14 PM EDTSevere Thunderstorm WarningRNKPittsylvania31 min
Apr 8, 6:29 PM EDTSpecial Weather StatementRNKGrayson31 min
Apr 8, 7:58 PM EDTSpecial Weather StatementRNKWatauga32 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Severe Thunderstorm Warnings in North Carolina, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.